Hi Freakshow! I'm hypothyroid (low thyroid) - is that the kind of disorder you have? If so, once your medication dosage is adjusted correctly, your thyroid problems shouldn't keep you from reaching your goal weight.
I used to blame my obesity on being hypothyroid, but then I woke up and realized that it was really because I ate too many calories and didn't exercise. Once I changed my eating and started exercising every day, the weight came off fast (122 pounds in a little less than a year). So yes, it sure is possible to lose weight despite thyroid problems!
And yes, hypothyroid. It runs in my family. I'm not trying to blame all of my weight problems on that. It has to do with my poor eating habits as well, but it does put a big bump in the road. Thank you for your kind words.
Also, is that you in your avatar?
Life is just one big freakshow.
I also have hypothyroidism. I have been on medication for about 20 years. I can tell when I need to have my medication adjusted because of the way I feel. Dr. told me that it will be harder for me to lose weight because of it, but is shouldn't keep me from it.
Meg, I love the picture of you. It's such an inspiration!
Thank you guys for starting this thread. I am hypo and it runs in my family. I sometimes feel like my medication will never be right. Every time I go they change the dosage...its been like this for the last 4 years (when I started gaining)
I definitely have had that feeling that I will never lose due to this but your post was really inspiring. I cut and pasted it and set a reminder to get in for another blood test I'm glad I'm not alone.
My TSH levels are checked every six months and there's often a change in my Levoxyl RX based on the results. About six weeks after a change, I get my TSH checked again to make sure it's back in the normal range. I don't think it's unusual to have your dose changed frequently because your doctor probably wants to keep your TSH in the correct range. Sometimes it takes a bit of tweaking.
I actually had graves disease, and the doctor performed a radioactive iodine treatment which destroyed my thyroid. Now I'm on levoxyl. I gained a lot of weight after the treatment, it was 5 years ago, and I'm still working it off. I also have type I diabetes, so everything I do has to be carefully monitored. Vggi, I know what you are saying about your medication. My numbers are always changing. It seems like I'm on a different dose every six months. At least I've had diabetes for longer and am able to control that pretty well.
Good luck with dieting, don't lose faith and neither will I.